Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 106, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2018, 7:28 PM CDT for Jeff Davis County, Presidio County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 3, 2018, 8:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Jeff Davis County, TX, Presidio County, TX
The radar
The El Paso radar (KEPZ), 243 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -496 J/kg
- Mixed-layer LCL
- 2691 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WUUS54 KMAF 040028
SVRMAF
TXC243-377-040115-
/O.NEW.KMAF.SV.W.0106.180604T0028Z-180604T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
728 PM CDT SUN JUN 3 2018
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southwestern Jeff Davis County in southwestern Texas...
Northwestern Presidio County in southwestern Texas...
* Until 815 PM CDT.
* At 728 PM CDT, a severe thunderstorm was located 16 miles northeast
of Candelaria, moving north at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Valentine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3065 10495 3060 10418 3005 10425 3015 10469
3023 10471 3026 10475 3030 10476 3034 10481
3036 10481 3039 10486 3042 10485 3044 10487
3049 10487 3057 10490 3061 10492 3061 10497
3063 10498
TIME...MOT...LOC 0028Z 201DEG 25KT 3032 10450
HAIL...1.75IN
WIND...60MPH
$$
292 follow-up statements
074
WWUS54 KMAF 040052
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
752 PM CDT SUN JUN 3 2018
TXC243-377-040115-
/O.CON.KMAF.SV.W.0106.000000T0000Z-180604T0115Z/
Jeff Davis TX-Presidio TX-
752 PM CDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN JEFF DAVIS AND NORTHWESTERN PRESIDIO COUNTIES...
At 752 PM CDT, a severe thunderstorm was located 10 miles south of
Valentine, or 23 miles northeast of Candelaria, and is nearly
stationary.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Valentine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3065 10495 3060 10418 3024 10423 3021 10452
3026 10475 3030 10476 3034 10481 3036 10481
3039 10486 3042 10485 3044 10487 3049 10487
3057 10490 3061 10492 3061 10497 3063 10498
TIME...MOT...LOC 0052Z 173DEG 2KT 3044 10451
HAIL...1.75IN
WIND...60MPH
$$
29009
WWUS54 KMAF 040107
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
807 PM CDT SUN JUN 3 2018
TXC243-377-040116-
/O.EXP.KMAF.SV.W.0106.000000T0000Z-180604T0115Z/
Jeff Davis TX-Presidio TX-
807 PM CDT SUN JUN 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFF DAVIS AND
NORTHWESTERN PRESIDIO COUNTIES WILL EXPIRE AT 815 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3065 10495 3060 10418 3024 10423 3021 10452
3026 10475 3030 10476 3034 10481 3036 10481
3039 10486 3042 10485 3044 10487 3049 10487
3057 10490 3061 10492 3061 10497 3063 10498
TIME...MOT...LOC 0106Z 198DEG 18KT 3044 10452
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:38 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 3, 6:38 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 638 PM CDT Sun Jun 3 2018 .DISCUSSION... See aviation discussion below. && .AVIATION... Storms continue to move farther e and leading edge is about 100NM sw of CNM. We still think there is a good chance for those storms to make it to the wrn TAF sites this evening possibly around 02Z- 03Z. A severe thunderstorm watch is in effect for the w and severe storms could impact the wrn terminals. We have also included TEMPO TSRA at MAF around starting 04Z. Otherwise updates to TAF will occur as storms approach. && .PREV DISCUSSION... /issued 247 PM CDT Sun Jun 3 2018/ DISCUSSION... It has been pleasant today with mostly sunny skies and highs in most areas only reaching the 80s and 90s. Couple that with some rain tonight and it could be a really good 24 hours. Unfortunately along with the rain we may be dealing with large hail and strong, gusty winds as several models (including the HRRR/NAM/GFS) are showing an MCS developing in our western CWA and moving east across the Permian Basin. The biggest severe threat will be strong winds, though large hail will also be possible, especially early on before the discreet cells merge into one linear complex. Also cannot rule out heavy rain causing isolated urban flash flooding where drainage is poor, but the fast moving system will limit rainfall totals so will not hit on this threat too much at this time. Enjoy today because the heat quickly returns tomorrow and even more so Tue-Thu when heat advisory criteria may be met with highs exceeding 105. The upper high pressure system causing this heat breaks down slightly Friday and shifts its position off of West Texas, providing some relief to the heat. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 100 73 105 / 60 10 10 0 Carlsbad 63 101 68 105 / 70 10 10 0 Dryden 71 103 74 105 / 30 0 0 10 Fort Stockton 68 102 74 104 / 40 10 0 10 Guadalupe Pass 61 95 70 97 / 60 10 10 0 Hobbs 61 97 67 103 / 80 10 10 0 Marfa 59 96 63 98 / 40 0 10 10 Midland Intl Airport 67 100 74 105 / 60 10 10 0 Odessa 68 100 74 105 / 60 10 10 0 Wink 68 103 72 107 / 60 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 3, 2:09 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Sun Jun 3 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 209 PM CDT Sun Jun 3 2018 /109 PM MDT Sun Jun 3 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect for southeast New Mexico and south through Davis and Presidio counties through this evening. Thunderstorm chances will increase later today across western areas then shift east, moving through west Texas overnight. Some storms may be severe, producing large hail and damaging winds. Otherwise, storms will be accompanied by frequent lightning, small hail, gusty winds, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread triple-digit heat returns Tuesday, and continues beyond Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 3, 3:59 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
359 PM CDT SUN JUN 3 2018
TXZ057-074-080-032145-
Van Horn and Highway 54 Corridor TX-Marfa Plateau TX-
Davis/Apache Mountains Area TX-
359 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFF DAVIS AND SOUTHERN
CULBERSON COUNTIES UNTIL 445 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Bosque Bonita, or 26 miles south of Van Horn, moving
northeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Van Horn, Kent, Valentine, Plateau, Culberson County Airport and
Lobo.
This includes Interstate 10 between mile markers 138 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3067 10492 3079 10492 3117 10486 3114 10415
3054 10448 3065 10494
TIME...MOT...LOC 2059Z 204DEG 15KT 3067 10481
29Local storm report, Jun 3, 4:43 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
443 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL VAN HORN 31.04N 104.83W
06/03/2018 E1.75 INCH CULBERSON TX TRAINED SPOTTER
HAS HAILED GOLF BALL HAIL FOR THE LAST 5 MINUTES
&&
CMRSpecial weather statement, Jun 3, 5:13 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
513 PM CDT SUN JUN 3 2018
TXZ057-074-080-032300-
Van Horn and Highway 54 Corridor TX-Marfa Plateau TX-
Davis/Apache Mountains Area TX-
513 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFF DAVIS...NORTH
CENTRAL PRESIDIO AND SOUTHWESTERN CULBERSON COUNTIES UNTIL 600 PM
CDT/500 PM MDT/...
At 513 PM CDT/413 PM MDT/, Doppler radar was tracking a strong
thunderstorm 17 miles northwest of Valentine, or 21 miles south of
Van Horn, moving north at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Van Horn, Valentine and Lobo.
This includes Interstate 10 between mile markers 136 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southwestern Texas.
LAT...LON 3064 10497 3067 10492 3083 10492 3084 10491
3105 10491 3106 10435 3052 10444 3059 10482
3060 10482 3063 10497
TIME...MOT...LOC 2213Z 177DEG 9KT 3074 10473
29Special weather statement, Jun 3, 6:39 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
639 PM CDT SUN JUN 3 2018
TXZ079-080-040030-
Presidio Valley TX-Marfa Plateau TX-
639 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PRESIDIO COUNTY UNTIL 730
PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chinati Mountains, or 20 miles north of Presidio, moving north at 15
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Chinati Mountains, Adobes, Shafter, Ruidosa and Presidio Lely
International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3008 10469 3013 10470 3014 10468 2997 10406
2959 10418 2965 10452 2967 10454 2969 10453
2975 10457 2977 10457 2983 10462 2983 10461
2989 10466 2990 10466 2992 10468 2995 10467
3005 10471
TIME...MOT...LOC 2339Z 165DEG 16KT 2984 10447
29Local storm report, Jun 3, 6:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
652 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 10 WSW VALENTINE 30.53N 104.65W
06/03/2018 E1.00 INCH Presidio TX CO-OP OBSERVER
&&
CMRSpecial weather statement, Jun 3, 7:20 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
620 PM MDT SUN JUN 3 2018
NMZ028-040045-
Eddy County Plains NM-
620 PM MDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY COUNTY UNTIL
645 PM MDT...
At 620 PM MDT, Doppler radar was tracking a strong thunderstorm near
Loving, or 15 miles southeast of Carlsbad, moving northeast at 10
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Loving and Malaga.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.
LAT...LON 3210 10406 3221 10419 3255 10400 3248 10382
3231 10374
TIME...MOT...LOC 0020Z 223DEG 11KT 3228 10402
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 50 min |
| Jun 3, 7:50 PM CDT | Special Weather Statement | MAF | Culberson | 40 min |
| Jun 3, 8:25 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 50 min |
| Jun 3, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland, Upton | 61 min |
| Jun 3, 9:10 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 26 min |
| Jun 3, 9:11 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 64 min |
| Jun 3, 9:13 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 62 min |
| Jun 3, 9:30 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 45 min |
| Jun 3, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 67 min |
| Jun 3, 9:45 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 3, 9:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 39 min |
| Jun 3, 9:58 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 47 min |
| Jun 3, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Winkler | 46 min |
| Jun 3, 10:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 48 min |
| Jun 3, 10:29 PM CDT | Special Weather Statement | MAF | Ward | 46 min |
| Jun 3, 10:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Winkler | 50 min |
| Jun 3, 10:44 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Pecos, Reeves, Ward, Winkler | 46 min |
| Jun 3, 10:46 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 44 min |
| Jun 3, 11:17 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| Jun 3, 11:21 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Gaines, Martin | 39 min |
| Jun 3, 11:28 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Pecos, Reeves, Ward, Winkler | 47 min |
| Jun 3, 11:47 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 43 min |
| Jun 3, 11:51 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Jun 3, 11:56 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 3, 11:57 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Martin | 48 min |
| Jun 3, 11:59 PM CDT | Special Weather Statement | MAF | Brewster | 46 min |
| Jun 4, 12:10 AM CDT | Special Weather Statement | MAF | Crane, Ector, Midland, Upton | 50 min |
| Jun 4, 12:27 AM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| Jun 4, 12:38 AM CDT | Special Weather Statement | MAF | Borden, Glasscock, Howard, Mitchell, Scurry | 52 min |
| Jun 4, 1:13 AM CDT | Special Weather Statement | MAF | Reagan, Upton | 62 min |
| Jun 4, 1:50 PM CDT | River Flood Warning | MAF | Brewster | 48 hr |
| Jun 4, 1:50 PM CDT | River Flood Warning | MAF | Brewster | 30 hr |
| Jun 4, 1:50 PM CDT | River Flood Warning | MAF | Brewster | 69 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.